# SDR 2002FA0000646

- Difficulty date: February 25, 2002
- Submitted: May 15, 2002
- Operation: General aviation
- Aircraft: N355RZ
- Make and model: Mooney M20M
- Aircraft serial: 270235
- Engine: Lyc TIO540AF1B
- System (JASC): 8500 · Engine (Reciprocating)
- Part: Bearing
- Condition: Failed
- Location: Engine
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING REGULARLY SCHEDULED OIL CHANGE AT 399.5 HRS, UPON EXAM OF OIL FILTER, METAL CONTAMINATES WERE DISCOVERED IN THE ELEMENT FOLDS.  CONTACTED MFG, ADVISED THERE WAS A SERVICE INSTRUCTION THAT PERTAINED TO THIS ENGINE THAT OUTLINES INSPECTION PROCEDURE FOR OIL FILTER/OIL SCREEN DEBRIS INSPECTION.  WE HAD WASHED THE FILTER CONTAMINATES INTO A CLEAN COFFEE FILTER.   AFTER PULLING THE PICK UP SCREEN FROM THE BOTTOM OF THE OIL SUMP.  WE DISCOVERED A LARGER AMOUNT OF DEBRIS IN THE SCREEN.  OIL SAMPLE INITINITALLY TAKEN FROM OIL SUMP.  CAME BACK STATING THAT MATERIAL FROM SAMPLES SENT WERE BEARINGMATERIAL FROM ROD, MAIN OR NOSE BEARINGS.  SENT ENGINE BACK TO MFG. FOR WARRANTY AND REPAIR.
